MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX TOP; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX TOP; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bactec¿ fx top, patient specimens were associated with the incorrect patients.There was no report of adverse patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges the wrong accession number was accidently linked to the wrong bottles on the bactec fx by the customer.Bd service followed up with the customer who noted the bottles were currently showing as anonymous on the fx.Service instructed the customer on how to provide identification to the anonymous vials.The customer was able to update the bottles to the correct and corresponding accession number.This complaint is an unable to be confirmed as an instrument failure, and the root cause is the incorrect input of the accession number upon loading the bottles.No samples were expected to be received as part of this complaint, and therefore no samples were available for returned material investigation.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release for manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed no previous complaints related to this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.

Brand Name
BD BACTEC¿ FX TOP
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23828910
Report Number1119779-2025-05503
Device Sequence Number9030550
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown